Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 45, NWS Brownsville, TX

August 16, 2017

NWS Brownsville, TX issued this small craft advisory at Aug 16, 2017, 10:54 AM CDT. It took effect at Aug 16, 2017, 11:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 16, 2017, 10:54 AM CDT (15:54 UTC)
In effect from
Aug 16, 2017, 11:00 AM CDT
Expired
Aug 16, 2017, 9:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

546 
WHUS74 KBRO 161554
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1054 AM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY FOR NORTHERN LAGUNA MADRE DUE TO STRONG
WINDS...

.MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS TODAY AS SURFACE LOW PRESSURE ACROSS THE 
SOUTHERN PLAINS AND SURFACE HIGH PRESSURE ACROSS THE EASTERN GULF 
OF MEXICO PROVIDES A STRONG PRESSURE GRADIENT ACROSS THE LOWER 
TEXAS COAST. WINDS WILL BE STRONGEST ACROSS THE NORTHERN LAGUNA 
MADRE AND WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR THIS 
AFTERNOON AND EVENING.

GMZ135-170000-
/O.NEW.KBRO.SC.Y.0045.170816T1600Z-170817T0200Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1054 AM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* WINDS...AROUND 20 KTS WITH HIGHER GUSTS THIS AFTERNOON AND 
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
584 
WHUS74 KBRO 161558
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
ISSUED BY NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 AM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY FOR NORTHERN LAGUNA MADRE DUE TO STRONG
WINDS...

.MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS TODAY AS SURFACE LOW PRESSURE ACROSS THE
SOUTHERN PLAINS AND SURFACE HIGH PRESSURE ACROSS THE EASTERN GULF
OF MEXICO PROVIDES A STRONG PRESSURE GRADIENT ACROSS THE LOWER
TEXAS COAST. WINDS WILL BE STRONGEST ACROSS THE NORTHERN LAGUNA
MADRE AND WE HAVE ISSUED A SMALL CRAFT ADVISORY FOR THIS
AFTERNOON AND EVENING.

GMZ135-170000-
/O.CON.KBRO.SC.Y.0045.170816T1600Z-170817T0200Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1058 AM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS...AROUND 20 KTS WITH HIGHER GUSTS THIS AFTERNOON AND 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
848 
WHUS74 KBRO 170000 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
700 PM CDT WED AUG 16 2017

...STRONG WINDS CONTINUE OVER THE NORTHERN LAGUNA MADRE THIS
EVENING...

.MODERATE TO STRONG SOUTH TO SOUTHEAST WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS THIS EVENING AS SURFACE LOW PRESSURE ACROSS 
THE SOUTHERN PLAINS AND SURFACE HIGH PRESSURE ACROSS THE EASTERN 
GULF OF MEXICO PROVIDES A STRONG PRESSURE GRADIENT ACROSS THE 
LOWER TEXAS COAST.

GMZ135-170200-
/O.CON.KBRO.SC.Y.0045.000000T0000Z-170817T0200Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
700 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS...AROUND 20 KTS WITH GUSTS TO 25 KTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB
658 
WHUS74 KBRO 170217
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
917 PM CDT WED AUG 16 2017

...STRONG SOUTHEAST WINDS EXPECTED OVER THE GULF WATERS TONIGHT...

.SOUTHEAST WINDS WILL INCREASE THIS EVENING AND BECOME STRONG 
OVERNIGHT ACROSS THE GULF WATERS OFF THE LOWER TEXAS COAST. SEAS 
WILL ALSO CONTINUE TO BUILD THROUGH EARLY MORNING.

GMZ135-170330-
/O.EXP.KBRO.SC.Y.0045.000000T0000Z-170817T0200Z/
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
917 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS OVER THE LAGUNA MADRE HAVE DIMINISHED BELOW ADVISORY 
LEVELS. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH THIS 
EVENING.

$$

GMZ150-155-170-175-171200-
/O.NEW.KBRO.SC.Y.0046.170817T0217Z-170817T1200Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
917 PM CDT WED AUG 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. 

* WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS POSSIBLE.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 6:10 AM CDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 16, 6:10 AM CDT, 4 hours 44 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
610 AM CDT Wed Aug 16 2017

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite images and surface observations indicate a
few low clouds across portions of the CWA this morning. Ceilings
were near 1600ft at KT65 to near 3500ft at KMFE. Expect VFR
conditions to prevail across the Rio Grande valley and northern
ranchlands today as the 500mb subtropical ridge across the
southeast United States and the Gulf of Mexico continues to
provide subsidence across the area.
&&

.PREV DISCUSSION... /issued 415 AM CDT Wed Aug 16 2017/
SHORT TERM (Today through Thursday): 500mb subtropical ridge
across the southeast United States and the northern Gulf of Mexico
will provide subsidence across the western Gulf of Mexico and
south Texas today as a 500mb shortwave trough moves across the
central plains this afternoon. Surface low pressure across the
southern plains and surface high pressure across the eastern Gulf
of Mexico will provide a strong pressure gradient across the lower
Texas coast today. This will provide breezy conditions across the
CWA today through tonight. Low to mid level moisture will remain
limited across the area today through Thursday even as an onshore
flow continues to bring moisture at the surface. Will go with
persistence for temperatures today through Thursday as the upper
level ridge across the southeast U.S. and northern Gulf of Mexico
continues to dominate the weather pattern. Heat index values may
reach 108 to 112 degrees across the coastal sections for an hour
or two this afternoon so will issue an SPS for elevated heat index
temperatures across the coastal counties.

LONG TERM (Thursday Night through Tuesday): Although 500 mb high
pressure, centered anywhere between south Georgia and north Texas,
will dominate over Deep South Texas and the Rio Grande Valley
through the forecast period, opportunities for precipitation over
most of the Lower Texas coastal waters, and/or along and east of
the Interstate 69E corridor, will periodically present themselves
due to the approach and passage of weak inverted 500 mb troughs
through the BRO CWFA. Well above normal temperatures will persist
due to relatively limited cloud cover and precipitation chances.

MARINE (Today through Thursday): Seas were near 6 feet with south
to southeast winds near 19 knots at buoy020 early this morning.
Moderate to strong south to southeast winds will prevail across the
coastal waters today as surface low pressure across the southern
plains and surface high pressure across the eastern Gulf of Mexico
provides a strong pressure gradient across the lower Texas coast.
Will word SCEC for the Laguna Madre and offshore waters today but
may need to issue a small craft advisory for the bay waters. The
pressure gradient will remain strong across the western Gulf of
Mexico tonight before weakening on Thursday. Small craft advisories
may be needed for the offshore waters tonight.

Thursday Night through Tuesday: Surface high pressure over the
Gulf of Mexico will ease westward as thermal low pressure over
north-central Mexico does the same. This will result in light to
moderate winds and low to moderate seas for the Lower Texas
coastal waters through the forecast period. Small Craft Exercise
Caution and Small Craft Advisory are not likely to be needed.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/66/56
Hazardous weather outlook, Aug 16, 4:45 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
445 AM CDT Wed Aug 16 2017

TXZ248>257-170945-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
445 AM CDT Wed Aug 16 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Heat index values will range from 105 to 110 degrees today across
the coastal sections of deep south Texas today. A few locations
in Willacy and Kenedy counties may briefly exceed 110 degrees this
afternoon.

There is a moderate risk of rip currents at the beaches of South
Padre Island and Boca Chica beach today and tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat index values will range from 105 to 110 degrees across the
coastal sections of deep south Texas Thursday.

An elevated risk of rip currents is possible along area beaches
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-170945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
445 AM CDT Wed Aug 16 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small craft advisories may be needed for the Laguna Madre today
and for the offshore waters of the lower Texas coast tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.